1 doctor weighed in:

Why would I be bleeding if I am on the depo shot?

1 doctor weighed in
Dr. Mary David
Obstetrics & Gynecology

In brief: Irregular bleeding

Irregular bleeding is common when starting DepoProvera.
It usually but not always decreased over time and eventually periods cease. For some this never happens and others notice some spotting or bleeding when their next injection is about due. Estrogens are used in contraceptives for cycle control. Progestins like DepoProvera provide contraception but not necessarily cycle control. Hope this help.

In brief: Irregular bleeding

Irregular bleeding is common when starting DepoProvera.
It usually but not always decreased over time and eventually periods cease. For some this never happens and others notice some spotting or bleeding when their next injection is about due. Estrogens are used in contraceptives for cycle control. Progestins like DepoProvera provide contraception but not necessarily cycle control. Hope this help.
Dr. Mary David
Dr. Mary David
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
15 years in practice
47M people helped
Continue
111,000 doctors available
Read more answers from doctors